MAUDE Adverse Event Report: ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE; CATHETER, STEERABLE

ST. JUDE MEDICAL, INC. LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE; CATHETER, STEERABLE
Model Number 401904
Medical Device Problem Code Activation, Positioning or Separation Problem (2906)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/16/2024
Type of Reportable Event Serious Injury
Event or Problem Description
During an atrial fibrillation procedure, the physician was unable to put the catheter into the coronary sinus because the catheter would not deflect as expected.The catheter was removed from the patient an unknown substance was noted to be attached to the distal end device.The catheter was exchanged and the procedure was completed with no adverse consequences to the patient.The catheter was not properly inspected by staff when it was opened but the sales rep suspects that tissue in the heart may have been accidentally caught by the catheter.The customer suspected that the substance shown in the picture is the catheter coating.
 
Additional Manufacturer Narrative
One 7f, duo-decapolar, super large curl, livewire ep catheter was received for evaluation.A foreign material on the returned device was found.The foreign material was noted to be a biological material in ftir spectrum analysis.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed.The cause of the foreign material remains unknown.

Brand Name
LIVEWIRE¿ ELECTROPHYSIOLOGY CATHETER DUO-DECAPOLAR (20 ELECTRODES), SUPER LARGE
Common Device Name
CATHETER, STEERABLE
Manufacturer (Section D)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer (Section G)
ST. JUDE MEDICAL, INC.
14901 deveau place
minnetonka MN 55345
Manufacturer Contact
wendy mccarty
5050 nathan lane north
plymouth, MN 55442
6517565400
MDR Report Key19937659
Report Number2182269-2024-00023
Device Sequence Number15307154
Product Code DRA
UDI-Device Identifier05414734202534
UDI-Public(01)05414734202534(10)10084057(17)261031
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K022380
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number401904
Device Catalogue Number401904
Device Lot Number10084057
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/16/2024
Supplement Date Received by Manufacturer09/23/2024
Initial Report FDA Received Date08/08/2024
Supplement Report FDA Received Date10/11/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown